MAUDE Adverse Event Report: TIDI PRODUCTS LLC UNIVERSAL TWICE-AS-TOUGH QUICK RELEASE CUFF, LARGE; RESTRAINT, PROTECTIVE

TIDI PRODUCTS LLC UNIVERSAL TWICE-AS-TOUGH QUICK RELEASE CUFF, LARGE; RESTRAINT, PROTECTIVE
Model Number 2700QL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Additional product returned.The customer is stating that patients are ripping through the thin part of the material.The staff did not witness how it happened and it was discovered during 15 min safety check.
 
Additional Manufacturer Narrative
H3: visual findings observed only a single restraint was received in for evaluation.Additionally, there is a loose red hook fastener that came with the restraint, and it belongs to other restraints not being returned.Evaluation of the returned product found the red hook fastener on the single restraint is torn apart.Bite marks with tensile strength failure observed on one side of the torn area indicating the origin of the failure.All quick release buckles and straps appear normal.The possible root cause for this deficiency is that the bed connecting straps of the restraints were not applied properly when attaching to the bed mechanism making the cuffs to be closed enough to the patient's mouth when pulled excessively causing the red hook fastener to be torn apart.Instructions for use (ifu) were reviewed and found to provide adequate instructions and warnings for safe and effective use of the device.The ifu states before each use, check cuffs and straps for cracks, tears, and/or excessive wear or stretch, cracked or broken buckles or locks, and/or that hook-and-loop adheres securely, as these may allow patient to remove cuff.Additionally, the ifu warns do not use this device on a patient who is or becomes: suicidal, highly aggressive or combative, self-destructive, or deemed to be an immediate risk to others, unless the patient is under constant supervision.Application instructions step 2 state once the buckle is in place and the strap is secured to the frame, pull on the excess strap end to adjust to the desired length between the cuff and the attachment point.To limit unwanted adjustment, tie an overhand knot with the excess strap directly below the quick-release buckle.Secure the remaining strap end(s) out of the reach of the patient.At this time there is no evidence that a manufacturing non-conformity contributed to the reported complaint.Therefore, no corrective or preventative actions are necessary.All complaints are trended and reviewed by management on a monthly basis.As part of this monthly review, any excursion above the control limits for this failure mode will be assessed, documented and acted upon as warranted.Manufacturer reference file (b)(4).

Brand Name
UNIVERSAL TWICE-AS-TOUGH QUICK RELEASE CUFF, LARGE
Common Device Name
RESTRAINT, PROTECTIVE
Manufacturer (Section D)
TIDI PRODUCTS LLC
570 enterprise drive
neenah WI 54956
Manufacturer Contact
chris rahn
570 enterprise drive
neenah, WI 54956
MDR Report Key18297439
Report Number2182318-2023-00119
Device Sequence Number17954627
Product Code FMQ
UDI-Device Identifier10190676002808
UDI-Public10190676002808
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K963413
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number2700QL
Device Catalogue Number2700QL
Device Lot Number3054T006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2023
Initial Report FDA Received Date12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown